MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA II TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE XIA II TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03807028
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the inner shaft of the torque wrench broke during the final tightening of pedicle screws at the l4-l5 level.There was a reported delay of more than 20 minutes.The surgery was successfully completed with an alternate torque wrench.There are no reports of adverse health consequences.
 
Additional Manufacturer Narrative
Method: labelling review, risk assessment.Result: the customer reported event of was confirmed via correspondence with the representative.The device was not returned and thus inspection of it could not be performed.The reported lot number was invalid and a manufacturing record review could not be performed.As the manufacturing date is unknown, the age of the device cannot be determined, but it was reported that the device was used 74 times.The instruments ifu states that "the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order".As the device was not returned for evaluation and the lot number reported was invalid, a root cause cannot be determined.
 
Event or Problem Description

Brand Name
XIA II TORQUE WRENCH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key7249952
Report Number0009617544-2018-00040
Device Sequence Number13719853
Product Code LXH
UDI-Device Identifier07613327262292
UDI-Public(01)07613327262292
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03807028
Device Catalogue Number03807028
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/11/2018
Supplement Date Received by Manufacturer03/28/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1